# SDR CA080215007

- Difficulty date: February 9, 2008
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 8,958 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5520 · Elevator Structure
- Part: Bolt
- Part number: 486104
- Condition: Broken
- Location: Elevator Stop
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSP OF THE ELEVATOR STOPS. WHEN THE DOWN STOP WAS PHYSICALLY TEST FOR SECURITY THE BOLT HEAD POPPED OFF. UPON CLOSER INSP THE BOLT WAS CRACKED AND WAS BEING HELD IN PLACE BY THE NORMAL ELEVATOR DOWN PRESSURE. NO OTHER DAMAGE WAS NOTED, BOLT REPLACED AC RETURNED TO SERVICE. (TC NR 20080215007)
